Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Raleigh, NC

September 2, 2014Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 2, 2014, 4:02 PM EDT for Moore County, North Carolina. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 4:02 PM EDT (20:02 UTC)
Expired
Sep 2, 2014, 4:19 PM EDT
In force
17 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 4:05 PM EDTTSTM WND DMG5 Wnw Carthage, NCTREE DOWN ON ROUTE 24 27 NEAR ROUTE 22.
Sep 2, 4:15 PM EDTTSTM WND DMG3 Sse Carthage, NCTREE DOWN ON POWER LINES ON JOEL ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS52 KRAH 022002
SVRRAH
NCC125-022045-
/O.NEW.KRAH.SV.W.0182.140902T2002Z-140902T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 402 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR CARTHAGE...AND MOVING
  NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARTHAGE...ROBBINS...GLENDON AND SEVEN LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3543 7966 3551 7938 3535 7928 3523 7954
TIME...MOT...LOC 2002Z 246DEG 5KT 3539 7952 
$$

77
2 follow-up statements
705 
WWUS52 KRAH 022016
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT TUE SEP 2 2014

NCC125-022045-
/O.CON.KRAH.SV.W.0182.000000T0000Z-140902T2045Z/
MOORE NC-
416 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL MOORE COUNTY...
 
AT 415 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CARTHAGE...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3536 7962 3545 7950 3547 7938 3540 7931
      3535 7928 3523 7954 3528 7957 3530 7958
TIME...MOT...LOC 2015Z 246DEG 5KT 3540 7949 

$$

77
275 
WWUS52 KRAH 022019
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT TUE SEP 2 2014

NCC125-022029-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-140902T2045Z/
MOORE NC-
419 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOORE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3536 7962 3545 7950 3547 7938 3540 7931
      3535 7928 3523 7954 3528 7957 3530 7958
TIME...MOT...LOC 2017Z 246DEG 5KT 3540 7948 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:35 PM EDT, 27 minutes earlier.

Area forecast discussion, Sep 2, 3:35 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE SEP 2 2014

.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL EXTEND OVER THE REGION
TODAY.  A WEAK SURFACE FRONT WILL SETTLE SOUTHWARD ACROSS CENTRAL NC
ON WEDNESDAY. HIGH PRESSURE WILL BUILD BACK OVER THE AREA FOR THE
REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM TUESDAY...

A S/W APPROACHING FROM THE NW HAS HELPED TO SHARPEN A SURFACE TROUGH
OVER THE WESTERN AND SOUTHERN PIEDMONT. WEAK CONFLUENCE ALONG THIS
FEATURE IN A MODERATELY UNSTABLE AIR MASS HAS HELPED TO TRIGGER
SCATTERED CONVECTION IN THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS.
THIS CONVECTION MOVING SLUGGISHLY EAST-SE AS WINDS ALOFT ARE
RELATIVELY LIGHT. EXPECT CONVECTIVE COVERAGE TO INCREASE OVER THE
PIEDMONT AFTER 21Z AS THE S/W GETS CLOSER...FURTHER INCREASING
CONVERGENCE ALONG THE SURFACE TROUGH. THE SHEAR AXIS ASSOCIATED WITH
THE S/W WILL DRIFT SEWD INTO THE PIEDMONT/NORTHERN COASTAL PLAIN
THIS EVENING...THEN INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN
OVERNIGHT. SINCE THE MAIN S/W ENERGY WILL BE LIFTING AWAY FROM OUR
REGION...BEST SUPPORT FOR CONVECTION WILL BE FROM LOW LEVEL LIFT.
THUS ONCE THE SUNSETS...EXPECT CONVECTIVE COVERAGE TO DECREASE. BULK
SHEAR IS WEAK OR NON-EXISTENT SO THREAT FOR ORGANIZED CONVECTION
APPEARS LOW. CELLS WHICH ARE ABLE TO SUSTAIN CORES ALOFT FOR 15 -20
MINUTES STAND THE BEST CHANCE OF PRODUCING LOCALIZED WIND GUSTS 35-
50KTS.  ALSO FREQUENT TO EXCESSIVE LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

WHILE BULK OF CONVECTION WILL DIMINISH BY  MID-LATE EVENING...EXPECT
A FEW SHOWERS/STORMS TO CONTINUE WELL INTO THE NIGHT AS THE SHEAR
AXIS AND ATTENDANT SURFACE TROUGH DRIFT SEWD INTO THE REGION. WHERE
HEAVY RAINFALL OCCURS THIS AFTERNOON-EVENING AND SKIES PARTIALLY
CLEAR OVERNIGHT...COULD SEE PATCHES OF FOG DEVELOP AFTER MIDNIGHT.
MIN TEMPS NEAR 70-LOWER 70S.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 335 PM TUESDAY...

SHEAR AXIS AND ATTENDANT SURFACE BOUNDARY WILL LIE ACROSS THE
SOUTHERN COUNTIES OF CENTRAL NC. ISOLATED SHOWERS AND STORMS ALONG
THIS FEATURE WEDNESDAY MORNING WILL GROW IN COVERAGE AS THE
ATMOSPHERE HEATS UP...LEADING TO GREATER LOW LEVEL INSTABILITY.
RELATIVELY WEAK STEERING FLOW SUGGEST THAT THE STORMS WILL BE SLOW
MOVING. IF STORMS OCCUR OVER URBAN LOCATIONS...THIS MAY LEAD TO
MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS.

PLAN TO CAP POPS AT 50 PERCENT ACROSS THE SOUTH...DWINDLING TO 25-35
PERCENT ACROSS THE NW.

MAX TEMPS WEDNESDAY DEPENDENT ON WHEN CONVECTIVE COVERAGE INCREASES
AND WHETHER ANY PERIODS OF PARTIAL SUN OCCUR. BETTING ON SOME
PARTIAL SUN INT HE LATE MORNING-EARLY AFTERNOON PRIOR TO CONVECTION
INCREASING AFTER 2-3 PM. IF SKIES REMAIN OVERCAST OR CONVECTION
BECOMES ACTIVE BY LUNCHTIME...MAX TEMPS MAY END UP BEING 5-6 DEGREES
COOLER. CONTINUED WARM AND MUGGY WEDNESDAY NIGHT WITH SCATTERED
CONVECTION SLOWLY DIMINISHING/DISSIPATING. MIN TEMPS NEAR 70-LOWER
70S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

FOR THU/FRI: CONTINUED WARM/HUMID WITH DAILY SCATTERED SHOWERS AND
STORMS. AT THE SURFACE... THE WEAK FRONTAL ZONE WILL LIKELY HAVE
WASHED OUT BY THU MORNING... AND THE SURFACE HIGH CENTERED OFF THE
SOUTHEAST COAST WILL INTRODUCE A MOIST CONFLUENT LOW LEVEL FLOW OFF
THE ATLANTIC INTO NC. A POSITIVELY TILTED TROUGH WILL SHIFT FROM
MT/DAKOTAS/SCENTRAL CANADA EARLY THU ACROSS ONT/QUE BY FRI NIGHT...
PROPELLING A COLD FRONT THROUGH THE GREAT LAKES/MID MISS VALLEY. AS
THE FLAT RIDGE HOLDS ACROSS THE SOUTHEAST/MIDSOUTH/GULF STATES
HOWEVER... WE'LL STAY WITHIN AN ENVIRONMENT CHARACTERIZED BY WEAK
SHEAR AND MODERATE INSTABILITY (TEMPERED BY WARM MID LEVELS). PW
VALUES SHOULD STAY ABOVE NORMAL AT 1.7-1.9"... NOT UNEXPECTED GIVEN
THE TROPICAL NATURE OF THE INCOMING AIR MASS... AND SUFFICIENT TO
SUPPORT SCATTERED CONVECTION ALONG THE SEA BREEZE... DYING FRONTAL
ZONE... OR ANY OTHER SUBTLE BOUNDARY. WILL RETAIN AFTERNOON AND
EVENING STORM CHANCES BOTH DAYS... WITH TEMPS HOLDING ABOUT A
CATEGORY ABOVE NORMAL AS THICKNESSES STAY AROUND 10 M ABOVE NORMAL.

FOR SAT-TUE: STILL EXPECT A TRANSITION FROM THE WARM/HUMID WEATHER
TO MORE SEASONABLE CONDITIONS LATE IN THE WEEKEND. THE INITIAL MID
LEVEL TROUGH OVER ERN QUEBEC WILL CONTINUE SHIFTING EAST OVER THE
MARITIMES... WHILE A STRONG SLUG OF STRONG VORTICITY EMANATING FROM
A STRONG COLD VORTEX OVER THE BEAUFORT SEA WILL PUSH EASTWARD CLOSE
ON ITS HEELS... CROSSING HUDSON BAY ON SUNDAY. THIS SHOULD PUSH THE
SURFACE COLD FRONT TO JUST NW OF NC BY SUN... AND WELL INTO THE
STATE BY EARLY MON. BOTH THE GFS AND ECMWF TRACK THEIR COOL PARENT
HIGHS OVER THE ST LAWRENCE VALLEY/SRN QUEBEC MON/TUE... WITH THE
COLD FRONT PUSHING TO ERN NC AND ACROSS NWRN SC. THIS MODEL
AGREEMENT LEADS TO GROWING CONFIDENCE THAT THE PARENT HIGH WILL BE
DENSE ENOUGH TO PUSH THIS COOLER AIR WELL INTO CENTRAL NC...
ALTHOUGH IT MAY NOT HAPPEN UNTIL LATE SUN NIGHT INTO MON MORNING.
WILL FOLLOW THIS TREND WITH TEMPS HOLDING ABOVE NORMAL SAT/SUN (BUT
NOT AS WARM IN THE NORTH SUN DUE TO MORE CLOUDS) WITH HIGHS IN THE
MID 80S TO NEAR 90... BUT THEN EXPECT TEMPS TO PLUNGE FOR MON/TUE
WITH THICKNESSES DROPPING TO 10-20 M BELOW NORMAL... YIELDING HIGHS
NEAR 80 TO LOWER 80S. REGARDING PRECIP CHANCES... WE'RE LIKELY TO
SEE SCATTERED TO PERHAPS NUMEROUS SHOWERS AND STORMS LATE SAT
THROUGH AT LEAST SUN NIGHT... BOTH ALONG THE PREFRONTAL PIEDMONT
TROUGH AND AHEAD OF AND WITH THE FRONT ITSELF. SHOWER/STORM CHANCES
ARE EXPECTED TO PEAK SUN AFTERNOON. WITH THE MID LEVEL TROUGH AXIS
SWINGING THROUGH THE REGION MON... WE MAY SEE LINGERING CHANCES FOR
RAIN ESPECIALLY SOUTH AND EAST. THE SURFACE RIDGE NOSING IN FROM THE
NORTH LATE MON INTO TUE ACCOMPANIED BY LOWERING PW VALUES SHOULD
MEAN MOSTLY DRY WEATHER TUE... AS THE MID LEVEL TROUGH AXIS LIFTS NE
AWAY FROM THE REGION FOLLOWED BY WEAK MID LEVEL SHORTWAVE RIDGING
OVER THE CAROLINAS. -GIH

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 110 PM TUESDAY...

EXPECT VFR CONDITIONS TO PERSIST ACROSS CENTRAL NC THROUGH THIS
EVENING. THERE WILL BE ISOLATED THUNDERSTORMS THIS AFTERNOON AND
TONIGHT WITH BRIEF INSTANCES OF MVFR/IFR CONDITIONS IN VICINITY OF
THE STORMS ALONG WITH WIND GUSTS 25-40KTS AND FREQUENT LIGHTNING.

A FEW STORMS MAY PERSIST PAST MIDNIGHT AS A SURFACE FRONT SETTLES
SOUTHWARD INTO CENTRAL NC. THIS SAME FEATURE MAY POOL MOISTURE LONG
IT...CAUSING AREAS OF FOG AND/OR LOW CLOUDS TO DEVELOP. THIS ADVERSE
CONDITIONS ARE EXPECTED TO BE SPOTTY WITH THE KRWI AND KFAY
TERMINALS HAVING THE BEST CHANCE OF EXPERIENCING SUB-VFR CONDITIONS
EARLY WEDNESDAY MORNING.

SCATTERED CONVECTION WILL BE MORE PROMINENT WEDNESDAY AFTERNOON-
EVENING...MAINLY ACROSS THE SOUTHERN COUNTIES INCLUDING IN VICINITY
OF THE KFAY TERMINAL. OTHERWISE VFR CONDITIONS ARE EXPECTED

TYPICAL SUMMERTIME WEATHER CONDITIONS ANTICIPATED THURSDAY THROUGH
SATURDAY WITH AREAS OF EARLY MORNING FOG AND LOW CLOUDS GIVING WAY
TO VFR CONDITIONS ASIDE FROM SUB-VFR CONDITIONS IN VICINITY OF
SCATTERED AFTERNOON-EARLY EVENING CONVECTION. ON SUNDAY...A FRONT
WILL BE APPROACHING FROM THE NW. THIS WEATHER SYSTEM WILL LIKELY
ENHANCE THE PROBABILITY OF CONVECTION ACROSS CENTRAL NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...WSS
Hazardous weather outlook, Sep 2, 10:38 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT TUE SEP 2 2014

NCZ007>009-021>025-038-039-030930-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ010-011-026>028-040-041-043-030930-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF
THE PIEDMONT AND COASTAL PLAIN THIS AFTERNOON. IF YOU HAVE
OUTDOOR PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY
HYDRATED...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON
WEDNESDAY...MAINLY ACROSS THE COASTAL PLAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-073>078-083>086-088-089-030930-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE NEAR OR EXCEED 100 DEGREES ACROSS
PORTIONS OF THE SOUTHERN PIEDMONT... THE SOUTHERN COASTAL
PLAIN... AND SANDHILLS THIS AFTERNOON. IF YOU HAVE OUTDOOR
PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY HYDRATED...WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
IN SHADED OR AIR CONDITIONED AREAS.

ALSO...ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
THROUGH EARLY EVENING. THE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT
OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON
WEDNESDAY ACROSS THE SOUTHERN PIEDMONT..SANDHILLS AND SOUTHERN COASTAL
PLAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 2:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE SEP 2 2014

NCZ084-021930-
RICHMOND-
241 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
RICHMOND COUNTY UNTIL 330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ROCKINGHAM...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS...DIGGS AND EAST ROCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3481 7992 3482 7991 3486 7990 3486 7988
      3490 7985 3493 7986 3495 7987 3498 7987
      3499 7988 3506 7983 3491 7960 3480 7971
TIME...MOT...LOC 1840Z 215DEG 14KT 3485 7984

ELLIS
Special weather statement, Sep 2, 2:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT TUE SEP 2 2014

NCZ074-021945-
MONTGOMERY-
255 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN MONTGOMERY
COUNTY UNTIL 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TROY...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BADIN LAKE...BISCOE...STAR...ELDORADO...STEEDS...MORROW
MOUNTAIN STATE PARK AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3551 8000 3551 7978 3549 7977 3537 7973
      3528 8001 3536 8007 3537 8005 3539 8007
      3540 8009 3542 8009 3543 8010 3544 8010
TIME...MOT...LOC 1854Z 240DEG 9KT 3540 7999

ELLIS
Special weather statement, Sep 2, 3:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT TUE SEP 2 2014

NCZ075-022030-
MOORE-
354 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN MOORE
COUNTY UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTHAGE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM... ALONG
WITH FREQUENT DEADLY LIGHTNING. ANYONE OUTDOORS IN THIS AREA SHOULD
GET INDOORS IN A SAFE SHELTER RIGHT AWAY.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HIGHFALLS...SEVEN LAKES...GLENDON AND EAGLE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3546 7975 3552 7939 3534 7929 3517 7963
      3518 7964
TIME...MOT...LOC 1953Z 228DEG 7KT 3538 7952

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:41 PM EDTSpecial Weather StatementRAHRichmond49 min
Sep 2, 2:55 PM EDTSpecial Weather StatementRAHMontgomery50 min
Sep 2, 3:21 PM EDTSevere Thunderstorm WarningRAHCumberland20 min
Sep 2, 3:49 PM EDTAreal Flood AdvisoryRAHCumberland116 min
Sep 2, 3:54 PM EDTSpecial Weather StatementRAHMoore36 min
Sep 2, 4:20 PM EDTSpecial Weather StatementRAHLee55 min
Sep 2, 4:24 PM EDTSpecial Weather StatementRAHCumberland66 min
Sep 2, 4:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke35 min
Sep 2, 4:48 PM EDTAreal Flood AdvisoryRAHCumberland117 min
Sep 2, 5:03 PM EDTSpecial Weather StatementRAHHarnett57 min
Sep 2, 5:08 PM EDTFlash Flood WarningRAHCumberland2 hr
Sep 2, 5:20 PM EDTSpecial Weather StatementRAHWake40 min
Sep 2, 5:24 PM EDTSpecial Weather StatementRAHJohnston, Wayne66 min
Sep 2, 5:26 PM EDTSevere Thunderstorm WarningRAHWake31 min
Sep 2, 6:01 PM EDTSpecial Weather StatementRAHJohnston, Wayne, Wilson59 min
Sep 2, 6:35 PM EDTSpecial Weather StatementRAHRichmond55 min
Sep 2, 6:55 PM EDTSpecial Weather StatementRAHAnson, Richmond65 min
Sep 2, 7:10 PM EDTSpecial Weather StatementRAHStanly65 min
Sep 2, 7:14 PM EDTSpecial Weather StatementRAHRandolph61 min
Sep 2, 7:18 PM EDTSpecial Weather StatementRAHEdgecombe42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.